MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that there a plasma leak.It is unknown when this event occurred, whether the product was changed out, or if there was any effect on the patient or results of the surgery.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Event or Problem Description
New information received indicates that, the event occurred during cardiopulmonary bypass, there was no delay in the procedure, the product was not changed out, and the surgery was completed successfully.Additionally, the performance of the oxygenator was not affected.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 15, 2020.  a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulation.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 3331, 4210, 4315).Method code #1: 10 - testing of actual/suspected device.Method code #2: 3331 - analysis of production records.Results code: 4210 - leakage/seal.Conclusions code: 4315 - cause not established.The returned sample was visually inspected upon receipt with no visual anomalies noted.Significant evaluation of complaints samples has been conducted to determine the potential cause of the reported events.Multiple laboratory tests and evaluations including endurance testing, product dissection, sem analysis and review of perfusion records has been conducted and has been unsuccessful in determining the cause of this event.An engineering investigation has been initiated to determine a root cause of this phenomenon.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key10536105
Report Number1124841-2020-00221
Device Sequence Number2682375
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberXN11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/09/2020
10/23/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date09/29/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1